For People on Heartburn Meds!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 12/21/2005 8:23 AM (GMT -7)   
 
A new study/information has seen a cause and effect relationship with certain types of heartburn medicines such as Previcid and Prilosec and intestinal distress--namely diarrhea, cramping and colitis as caused by C. difficile bacteria.  As some of you may know, this is the same bad bacteria that crops up after a round of antibitiocs, but apparently something about these heartburn medicines also gives it room to grow into a menance. 
 
If you have IBS-D and are taking the heartburn meds listed in the report, I would suggest taking a copy of the article to your doctor and getting a different kind of medicine.  You may also want to get tested for C. difficile because it can be treated with a combination of antibiotics and probiotics. 

bunnybabe
Regular Member


Date Joined Sep 2005
Total Posts : 263
   Posted 12/21/2005 1:13 PM (GMT -7)   
thanks so much for the info...
--bunny
what would you attempt to do if you knew you could not fail?


m&ms
Regular Member


Date Joined Oct 2005
Total Posts : 51
   Posted 12/22/2005 7:21 AM (GMT -7)   
Thanks you so much for that article.  I now have IBS after having undiagnosed C-Difficile for 4 months.  I was put on Prilosec during those undiagnosed months, so maybe that is why I fell prey to that horrible bacteria. 

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 12/22/2005 8:01 AM (GMT -7)   
I wanted to make sure people knew about it because a lot of people here take heartburn meds and I see that many of them take these specific meds. Imagine if there are people here with IBS just because of something as simple as heartburn medicine? It would be so nice if that was the answer for some and that by switching to something else and getting the c. difficile cleared up, they could be IBS free.

mrmagoo
Regular Member


Date Joined Oct 2005
Total Posts : 78
   Posted 12/28/2005 8:23 AM (GMT -7)   
Thanks for that info, I am on Nexium, and my GI said to go easy on it and he would like to see me not have to take it at all. I only take it 2-3 times a week right now, so that isn't too bad. Seems the article is for those who take it everyday, like I used to have to do in the beginning.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 1:29 AM (GMT -7)
There are a total of 2,732,866 posts in 301,064 threads.
View Active Threads


Who's Online
This forum has 151217 registered members. Please welcome our newest member, antknight.
203 Guest(s), 5 Registered Member(s) are currently online.  Details
Nick_69, Albannach, YiyiBoo, docktahkay, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer